Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 2016, 10:16 AM CDT for Waushara County, Winnebago County, Wisconsin. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2016, 10:16 AM CDT (15:16 UTC)
- Expired
- Jun 6, 2016, 11:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 73 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:25 AM CDT | HAIL 0.25 | West Bloomfield, WI | HAIL COVERING THE GROUND. |
| Jun 6, 10:25 AM CDT | HAIL 0.75 | West Bloomfield, WI | UPDATE--DAMAGE TO SOME CORN CROPS FROM HAIL. HAIL COVERING THE GROUND. A TREE WAS ALSO DOWN. |
| Jun 6, 10:42 AM CDT | FUNNEL CLOUD | 1 N Winneconne, WI | FUNNEL OVER LAKE POYGAN. ALSO 1/2 INCH HAIL IN WINNECONNE. |
| Jun 6, 10:55 AM CDT | HAIL 0.75 | 4 Nw Winnebago, WI | TIME ESTIMATED. |
| Jun 6, 11:02 AM CDT | HAIL 0.5 | Menasha, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS53 KGRB 061516
SVRGRB
WIC137-139-061600-
/O.NEW.KGRB.SV.W.0014.160606T1516Z-160606T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 AM CDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 1100 AM CDT
* AT 1015 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF FREMONT...OR 9 MILES SOUTH OF WAUPACA...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LAKE POYGAN AROUND 1025 AM CDT.
OSHKOSH AROUND 1050 AM CDT.
NORTHERN LAKE WINNEBAGO AROUND 1100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WITTMAN
FIELD...ALLENVILLE...TUSTIN...POY SIPPI...AURORAVILLE...PINE RIVER...
MIKESVILLE...HARBOR SPRINGS...HIGHLAND SHORE AND ZITTAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4406 8917 4424 8909 4424 8841 4393 8841
TIME...MOT...LOC 1515Z 286DEG 38KT 4421 8900
HAIL...1.00IN
WIND...60MPH
$$
KIECKBUSCH3 follow-up statements
252
WWUS53 KGRB 061530
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 AM CDT MON JUN 6 2016
WIC137-139-061600-
/O.CON.KGRB.SV.W.0014.000000T0000Z-160606T1600Z/
WAUSHARA WI-WINNEBAGO WI-
1030 AM CDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHEASTERN WAUSHARA AND WINNEBAGO COUNTIES...
AT 1028 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEST
BLOOMFIELD...OR 13 MILES SOUTHEAST OF WAUPACA...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
OSHKOSH AROUND 1100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WITTMAN
FIELD...ALLENVILLE...TUSTIN...MIKESVILLE...HARBOR SPRINGS...HIGHLAND
SHORE...ZITTAU...EAA...WINNECONNE AND LARSEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4405 8901 4423 8898 4424 8841 4393 8841
TIME...MOT...LOC 1528Z 285DEG 28KT 4419 8889
HAIL...1.25IN
WIND...60MPH
$$
KIECKBUSCH322
WWUS53 KGRB 061542
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 AM CDT MON JUN 6 2016
WIC137-061551-
/O.CAN.KGRB.SV.W.0014.000000T0000Z-160606T1600Z/
WAUSHARA WI-
1042 AM CDT MON JUN 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAUSHARA COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA,THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4402 8888 4423 8888 4424 8841 4393 8841
TIME...MOT...LOC 1541Z 286DEG 29KT 4417 8870
$$
WIC139-061600-
/O.CON.KGRB.SV.W.0014.000000T0000Z-160606T1600Z/
WINNEBAGO WI-
1042 AM CDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WINNEBAGO COUNTY...
AT 1041 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
NEAR ZITTAU...OR 13 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
OSHKOSH AROUND 1100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEENAH...
WITTMAN FIELD...ALLENVILLE...RIVERMOOR...WINNEBAGO...LAKE BUTTE DES MOR...
OMRO...MIKESVILLE...HARBOR SPRINGS AND ORIHULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.
&&
LAT...LON 4402 8888 4423 8888 4424 8841 4393 8841
TIME...MOT...LOC 1541Z 286DEG 29KT 4417 8870
HAIL...1.25IN
WIND...60MPH
$$
KIECKBUSCH234
WWUS53 KGRB 061548
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1048 AM CDT MON JUN 6 2016
WIC139-061600-
/O.CON.KGRB.SV.W.0014.000000T0000Z-160606T1600Z/
WINNEBAGO WI-
1048 AM CDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CENTRAL WINNEBAGO COUNTY...
AT 1047 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF OSHKOSH...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
OSHKOSH AROUND 1100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEENAH...
WITTMAN FIELD...ALLENVILLE...RIVERMOOR...WINNEBAGO...LAKE BUTTE DES MOR...
OMRO...MIKESVILLE...HARBOR SPRINGS AND LAKE BUTTE DES MORTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.
IF ON OR NEAR LAKE WINNEBAGO...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4401 8879 4422 8876 4424 8841 4393 8841
TIME...MOT...LOC 1547Z 287DEG 27KT 4413 8863
HAIL...1.25IN
WIND...60MPH
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:39 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 6, 6:39 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 639 AM CDT MON JUN 6 2016 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 436 AM CDT Mon Jun 6 2016 Another sharp upper trough will move across Wisconsin today. The best jet action will be south of here, but very cold temperatures aloft for June should produce lots of showers and thunderstorms today, especially during the afternoon. Evaporation of rain into low level dry air should make for gusts to 40 knots with some of the storms and wet bulb zero heights of 5000 to 7000 ft argue for at least some small hail. High temperatures today may be reached before midday in some areas depending on the time of arrival of the showers and thunderstorms. Scattered showers could continue for awhile tonight but think they will be mostly confined to the north. Tuesday should be partly sunny and cooler than normal with a slight chance of a shower along the lake and bay breezes in the afternoon. .LONG TERM...Tuesday Night Through Sunday Issued at 436 AM CDT Mon Jun 6 2016 The slow moving upper low system is progged to finally drift east of the area by mid week. Medium range models are in fair agreement with one last shortwave spoke to rotate over parts eastern wisconsin Tuesday evening. Otherwise drier and warmer conditions expected the later half of the week and well into the weekend as the western states upper ridge nudges inland. Progs in fair agreement with at times spilling weak convection over the ridge and tracking southeast toward parts of the western Great Lakes region through much of the week. Confidence with timing is low so therefore will continue with low end chance pops. Models divert with late next weekend into early next week with the rate of change with respect to the upper ridge beginning to flatten and allow a frontal system to track over the northern plains. Nevertheless deeper moisture appears to remain well south. && .AVIATION...for 12Z TAF Issuance Issued at 639 AM CDT Mon Jun 6 2016 Strong upper level jet streaks will move across the region today and produce occasional showers and a few thunderstorms. Strong wind surface gusts of 40 knots are possible with the activity, even if no thunder and lightning are present. WHile conditions will be VFR much of the time ceilings and visibilities will drop to MVFR during precipitation. The showers and thunderstorms will diminish this evening but there will still be some showers around overnight with MVFR ceilings. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......TDH AVIATION.......RDM
Hazardous weather outlook, Jun 6, 4:42 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 442 AM CDT MON JUN 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 442 AM CDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY, ESPECIALLY IN THE AFTERNOON. WHILE SEVERE THUNDERSTORMS ARE NOT LIKELY, A FEW COULD PRODUCE WIND GUSTS OF 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-070945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 442 AM CDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT OVER THE SOUTHERN BAY AND THE LAKE MICHIGAN NEARSHORE WATERS MAINLY SOUTH OF STURGEON BAY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RDM/TDH
In the hours before
Special weather statement, Jun 6, 7:50 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
750 AM CDT MON JUN 6 2016
WIZ030-035-036-061415-
PORTAGE WI-WOOD WI-MARATHON WI-
750 AM CDT MON JUN 6 2016
...SHOWERS WITH GUSTY WINDS APPROACHING CENTRAL WISCONSIN...
AT 748 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS
ANDISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CORNELL
TO 6 MILES SOUTH OF OSSEO TO 6 MILES NORTHEAST OF BUFFALO CITY.
MOVEMENT WAS EAST AT 45 MPH.
WINDS GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE
SHOWERS AND STORMS.
SHOWERS AND GUSTY WINDS BE NEAR...
ABBOTSFORD AROUND 855 AM CDT.
BABCOCK AROUND 900 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RUDOLPH...KELLNER...
CRANMOOR...ATHENS...POWERS BLUFF COUNTY PARK...BIG EAU PLEINE COUNTY
PARK...LINDSEY...BETHEL...PORT EDWARDS AND RIB FALLS.
LAT...LON 4503 9031 4503 9020 4509 9020 4500 8970
4425 8970 4425 9032
TIME...MOT...LOC 1248Z 286DEG 38KT 4519 9121 4449 9119 4430 9178
KIECKBUSCHSpecial weather statement, Jun 6, 9:14 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 914 AM CDT MON JUN 6 2016 WIZ030-035-036-045-061515- MARATHON-WOOD-PORTAGE-WAUSHARA- 914 AM CDT MON JUN 6 2016 ...SHOWERS AND GUSTY WINDS MOVING INTO CENTRAL WISCONSIN... AT 910 AM CDT, DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDED FROM NEAR CURTISS, SOUTHEAST TO VESPER, THEN SOUTHWEST TO FINLEY, TO JUST EAST OF LA CROSSE. THIS LINE WAS MOVING EAST-SOUTHEAST AT 45 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZE HAIL MAY ACCOMPANY THIS LINE OF SHOWERS AND STORMS. AK
Special weather statement, Jun 6, 10:09 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1009 AM CDT MON JUN 6 2016 WIZ037>040-045-048>050-061715- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- 1009 AM CDT MON JUN 6 2016 ...SCATTERED SHOWERS AND THUNDERSTORMS TO AFFECT CENTRAL AND EAST-CENTRAL WISCONSIN LATE THIS MORNING... AT 1009 AM CDT, DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN. SMALL HAIL WITH WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH ANY OF THESE SHOWERS OR STORMS. THIS ACTIVITY IS EXPECTED TO PERSIST FOR THE REST OF THE MORNING, WITH A POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON. AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:05 AM CDT | Small Craft Advisory | GRB | 17 hr | |
| Jun 6, 7:50 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 85 min |
| Jun 6, 10:59 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 33 min |
| Jun 6, 11:35 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 40 min |
| Jun 6, 2:45 PM CDT | Special Marine Warning | GRB | 45 min | |
| Jun 6, 3:27 PM CDT | Special Marine Warning | GRB | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.